Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Jackson, KY

April 4, 20115 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 4, 2011, 5:03 PM EDT for 5 counties in Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 5:03 PM EDT (21:03 UTC)
Expired
Apr 4, 2011, 5:30 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elliott County, KY, Menifee County, KY, Morgan County, KY, Rowan County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 52 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 5:20 PM EDTTSTM WND DMGSw Malaga, KYONE TREE WAS BLOWN ALONG ROUTE 1812 SOUTH OF MALAGA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 3:05 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WUUS53 KJKL 042103
SVRJKL
KYC063-165-175-205-237-042130-
/O.NEW.KJKL.SV.W.0036.110404T2103Z-110404T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  MORGAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
  EASTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 530 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VALERIA...OR 8 MILES NORTH OF CAMPTON...AND MOVING NORTHEAST AT 60
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST LIBERTY...SANDY HOOK...SCRANTON...DAYSBORO...EZEL...
  ARTVILLE...LEE CITY...KOREA...HELECHAWA...REXVILLE...DAN...
  SELLARS...ADELE...BIG WOODS...MIZE...EBON...PEKIN...SALEM...DEMUND
  AND OMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3820 8305 3821 8300 3819 8292 3813 8289
      3801 8302 3792 8297 3788 8304 3789 8313
      3776 8327 3766 8345 3800 8374 3803 8367
      3802 8358 3806 8357 3805 8349 3808 8347
      3810 8353 3822 8328 3821 8323 3828 8315
TIME...MOT...LOC 2102Z 240DEG 69KT 3786 8347
WIND...HAIL 60MPH 1.00IN

$$

GREIF
2 follow-up statements
712 
WWUS53 KJKL 042114
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
514 PM EDT MON APR 4 2011

KYC063-165-175-205-237-042130-
/O.CON.KJKL.SV.W.0036.000000T0000Z-110404T2130Z/
ROWAN KY-ELLIOTT KY-MORGAN KY-MENIFEE KY-WOLFE KY-
514 PM EDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOLFE...EASTERN MENIFEE...MORGAN...ELLIOTT AND SOUTHEASTERN ROWAN
COUNTIES UNTIL 530 PM EDT...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LITTLE SANDY TO MIZE TO
GRANNIE...MOVING EAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  MALONE...ISONVILLE...GORDON FORD...LOWER GILMORE...SELLARS...
  LEXIE...ELKFORK...WELL STATION...ELAMTON...STACY FORK...PAYTON...
  COTTLE...UPPER GILMORE...HELECHAWA...GILMORE...CULVER...CROCKETT...
  BRUIN...LEWIS AND LEE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3820 8305 3821 8300 3819 8298 3819 8292
      3818 8291 3813 8289 3801 8302 3792 8297
      3788 8304 3789 8313 3776 8327 3769 8343
      3766 8345 3790 8365 3801 8351 3807 8347
      3813 8348 3822 8328 3821 8323 3828 8316
TIME...MOT...LOC 2114Z 252DEG 55KT 3808 8307 3788 8327
          3771 8346
WIND...HAIL 60MPH 1.00IN

$$
JP
226 
WWUS53 KJKL 042133
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
533 PM EDT MON APR 4 2011

KYC063-165-175-205-237-042143-
/O.EXP.KJKL.SV.W.0036.000000T0000Z-110404T2130Z/
ROWAN KY-ELLIOTT KY-MORGAN KY-MENIFEE KY-WOLFE KY-
533 PM EDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOLFE...EASTERN
MENIFEE...MORGAN...ELLIOTT AND SOUTHEASTERN ROWAN COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3820 8305 3821 8300 3819 8298 3819 8292
      3818 8291 3813 8289 3801 8302 3792 8297
      3788 8304 3789 8313 3776 8327 3769 8343
      3766 8345 3790 8365 3801 8351 3807 8347
      3813 8348 3822 8328 3821 8323 3828 8316
TIME...MOT...LOC 2114Z 252DEG 55KT 3807 8307 3788 8327
          3771 8346

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:06 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 4, 2:06 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
206 PM EDT MON APR 4 2011

.SHORT TERM.../TONIGHT THROUGH TUESDAY/...UPDATED

SURFACE ANALYSIS AS OF 1730Z HAS THE COLD FRONT JUST CROSSING INTO
WESTERN KENTUCKY WITH THE ASSOCIATED LINE OF STORMS QUICKLY
APPROACHING I-75 WITH ONSET IN JUST 1 TO 2 HOURS. WINDS REMAIN STRONG
OUT OF THE SOUTHWEST AT 25 TO 30 KNOTS. CONTINUING WITH A 3 PM TO 4
PM TIMING FOR CROSSING INTO THE JKL COUNTY WARNING AREA. AT THIS
TIME...THERE IS STILL SOME PEAKS OF SUN IN OUR EASTERN CWA. THIS HAS
ALLOWED SOME INSTABILITY TO DEVELOP ACROSS THE AREA FAVORABLE FOR
SOME INTENSIFICATION TO THE APPROACHING LINE OF STORMS.
THEREFORE...WE ARE STILL LOOKING AT STRAIGHT LINE WINDS WITH HEAVY
RAIN AND ISOLATED TORNADOES. SOME GOOD SHEAR WILL BE PRESENT THIS
LATE AFTERNOON AND EVENING SO THE TORNADO THREAT CAN'T BE RULED OUT.
HOWEVER...GIVEN THE NO SO ABUNDANT INSTABILITY...EXPECT THE STRONGER
STORMS TO BE EARLIER IN THE DAY.

WITH PWATS OF 1.2 TO 1.4 APPROACHING THE AREA...SOME QUICK HEAVY
RAINS WILL STILL BE LIKELY. THIS STORMS WILL HAVE THE CAPABILITY OR
PRODUCING AROUND AN INCH OF QPF ACROSS THE AREA.

TONIGHT INTO TUESDAY...SHORT TERM MODELS INDICATE FRONTAL PASSAGE
AROUND 03Z WITH WINDS SLACKING OFF SHORTLY AFTER. WHILE SOME SHOWERS
WILL STILL BE AROUND BEHIND THE FRONT...THINK THERE WILL BE A
DEFINITE ENDING TO PRECIP BY TUESDAY NOON.

.LONG TERM.../TUESDAY NIGHT THROUGH MONDAY/...UPDATED

THE MODELS THROUGH THE MEDIUM RANGE AND LONG TERM PORTION OF THE
FORECAST CONTINUE TO BE IN DECENT AGREEMENT ALOFT ADVERTISING A
PATTERN CHANGE THAT WILL FAVOR RIDGING IN THE SOUTHEAST AND
TROUGHING TO THE WEST. AS SUCH...THE EASTERN TROUGH WILL LIFT
NORTHEAST ON WEDNESDAY ALLOWING THE PATTERN TO FLATTEN AND BECOME
MORE RIDGE-LIKE OVER THE MIDWEST AND EAST TO THE TENNESSEE VALLEY.
THE RIDGE THEN HOLDS ITS OWN OVERHEAD INTO THURSDAY BEFORE
AMPLIFYING AND STRENGTHENING LOCALLY IN RESPONSE TO A LARGE TROUGH
DIVING INTO THE GREAT BASIN OUT WEST. AT THIS POINT THE MODEL
AGREEMENT STARTS TO WANE WITH THE GFS TAKING A BATCH OF ENERGY OUT
AHEAD OF THE WESTERN TROUGH AND INTO THE MIDWEST...THURSDAY NIGHT
AND INTO THE FIRST PART OF FRIDAY...THAT WILL FLATTEN THE NORTHERN
EXTENT OF THE RIDGE WHILE THE ECMWF KEEPS THIS ENERGY AND ITS AFFECT
ON THE RIDGE MUCH LESS SUBSTANTIAL. AS THE MAIN TROUGH SETTLES DEEP
INTO THE WESTERN UNITED STATES...ENERGY PACKETS WILL SWEEP NORTHEAST
THROUGH THE PLAINS AND INTO THE OHIO VALLEY JUST ABOVE THE RIDGE
LATER FRIDAY AND INTO SATURDAY. THE RIDGE SHOULD PROVIDE SOME
MODICUM OF PROTECTION FROM CONVECTION THROUGHOUT EAST KENTUCKY INTO
THE WEEKEND...BUT ON THE FLIP SIDE ITS NORTHERN EXTENT WILL ALSO
SERVE AS A FOCUS FOR POTENTIAL MCS ACTIVITY...ANY OF WHICH COULD
BRUSH SOUTH AND INTO EAST KENTUCKY. LATER INTO THE WEEKEND THE UPPER
TROUGH TO THE WEST WILL START TO WORK ITS WAY EAST AND LIKEWISE SEND
MORE ENERGY INTO THE OHIO VALLEY. THIS TROUGH IS MORE PROGRESSIVE IN
THE LATEST GFS THAN THE PREFERRED EARLIER ECMWF. FOLLOWING THE
SLOWER SOLUTION...THE UPPER RIDGE SHOULD HOLD OVER EAST KENTUCKY
INTO MONDAY...THOUGH THE TROUGH WILL LIKELY BE IMPINGING ON THE AREA
BY THE END OF THE FORECAST...MONDAY. FOR THE FIRST PART OF THE
FORECAST...ESSENTIALLY TUESDAY NIGHT THROUGH THE REST OF THE WORK
WEEK...HAVE GONE WITH AN EVENLY BLENDED SOLUTION FROM THE GFS AND
ECMWF FOLLOWED BY A LARGER LEAN TOWARD THE ECMWF FOR THE WEEKEND AND
INTO NEXT MONDAY.

SENSIBLE WEATHER WILL FEATURE A WARM AND LATE SPRING-LIKE PATTERN
WITH A DIURNAL COMPONENT TO POP CHANCES FOR THE LATTER PART OF THE
FORECAST AS MOST SYNOPTIC FEATURES WILL BE JUST NORTH OF THE AREA. A
BROAD AREA OF HIGH PRESSURE MOVES INTO THE SOUTHEAST PORTION OF THE
NATION ON WEDNESDAY WHILE THE STORM TRACK AND A DEVELOPING BOUNDARY
WILL BE FOUND FURTHER TO THE NORTH...CLOSER TO THE GREAT LAKES. A
PASSING SFC WAVE SHOULD MOVE OFF TO THE NORTHEAST WITH LITTLE IMPACT
TO THE AREA OTHER THAN AN INCREASE IN CLOUDS INTO THURSDAY MORNING.
BY MIDDAY THURSDAY THE SOUTHEAST HIGH WILL HAVE WEAKENED AND MOVED
EAST ALLOWING FOR A RETURN FLOW OF MOISTURE TO MOVE INTO THE OHIO
VALLEY AND WESTERN TENNESSEE VALLEY. AT THE SAME TIME...GENERAL LOW
PRESSURE OVER THE UPPER MIDWEST WILL KEEP THE THREAT OF CONVECTION
MAINLY NORTH AND WEST OF THE CWA FOR THE BULK OF THE DAY THURSDAY...
THOUGH A DEVELOPING WARM FRONT WILL BE MOVING INTO THE AREA BY
FRIDAY MORNING AND WARRANTS A SMALL CHANCE OF CONVECTION. IN THE
WARM AND UNSTABLE ENVIRONMENT SOUTH OF THIS STRENGTHENING
BOUNDARY...MAINLY DIURNALLY DRIVEN...SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED INTO THE WEEKEND. EVEN SO...THE BULK
OF THE AREA WILL PROBABLY STAY DRY...EXCEPT IF A DECENT MCS IS ABLE
TO DEVELOP AND IGNORE THE MEAGER PROTECTION OFFERED BY THE UPPER
RIDGE AND WEAK SFC HIGH PRESSURE. SINCE MCS ACTIVITY IS HARD TO TIME
THIS FAR OUT IN THE FORECAST HAVE HAD TO RELUCTANTLY INCLUDE LOW
CHANCE POPS THROUGH MUCH OF THE LATTER PART OF THE EXTENDED. LATER
ON FOR SUNDAY NIGHT AND INTO MONDAY...THE EASTWARD DRIFTING UPPER
TROUGH WILL SPAWN A SFC LOW OVER THE UPPER MIDWEST...AND A COLD
FRONT FROM THIS MAY THREATEN THE AREA ON MONDAY. WITH CONFIDENCE IN
THIS SPECIFIC SOLUTION RATHER LOW WILL MAINTAIN A SMALL CHANCE OF
CONVECTION AND TEMPERATURES ON THE WARM SIDE OF NORMAL.

FOR TEMPERATURES...GENERALLY CONCURRED WITH THE NUMBERS FROM HPC AND
ADDED MAINLY TERRAIN BASED ADJUSTMENTS TO THEM AT NIGHT...
ANTICIPATING A FAIRLY NORMAL RIDGE TO VALLEY TEMPERATURE SPLIT EACH
NIGHT. AS FOR POPS...CONTINUED TO UNDERCUT THE MEX NUMBERS UNTIL
THERE APPEARS MORE DEFINITIVE AGREEMENT ON THE SUB SYNOPTIC FEATURES
THAT WOULD AFFECT THE TIMING AND PLACEMENT OF CONVECTION THROUGH
THE WEEKEND.

&&

.AVIATION.../18Z TO 18Z/

WINDS ACROSS THE AREA WERE OUT OF THE SOUTHWEST AND GUSTING TO 25 TO
30 KNOTS AS OF 16Z. THE COLD FRONT WAS STILL OUT WEST JUST CROSSING
THE IL/KY STATE LINE WITH A LINE OF THUNDERSTORMS SLIGHTLY AHEAD OF
THE FRONT INTO WESTERN KY AND CENTRAL IN. STILL EXPECTING INCREASE IN
WINDS ASSOCIATED WITH THE PREFRONTAL TROUGH AND LINE OF STORMS BY 18Z
TO 20Z. THEREFORE...EXPRESSED THAT IN THE TAFS WITH A SLIGHTLY SOONER
ARRIVAL TIME FOR LOZ AND SME. PRETTY MUCH MVFR AND IFR CONDITIONS
WILL LAST THROUGH THE EVENING AND TONIGHT WITH SHOWERS AND
THUNDERSTORMS. FRONTAL PASSAGE WILL OCCUR BY 03Z TONIGHT WITH THE
ASSOCIATED WIND SHIFT. VFR CONDITIONS SHOULD RETURN TO THE AREA
BETWEEN 12Z AND 14Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...SHALLENBERGER
LONG TERM...GREIF
AVIATION...SHALLENBERGER
Hazardous weather outlook, Apr 4, 3:34 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
334 PM EDT MON APR 4 2011

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119-120-
052245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ...PIKEVILLE
334 PM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 94 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS EVENING AND TONIGHT. SOME
STORMS COULD PRODUCE DAMAGING WIND GUSTS. LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
THIS EVENING.

KYZ088-118-052245-
HARLAN-LETCHER-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG
334 PM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 94 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SOUTH WINDS WILL GUST UP TO 50 MPH THIS EVENING ON EXPOSED HIGH
ELEVATION RIDGES...AND UP TO 45 MPH IN THE VALLEYS THIS EVENING.

THUNDERSTORMS ARE EXPECTED THROUGHOUT THIS EVENING AND TONIGHT. SOME
STORMS COULD PRODUCE DAMAGING WIND GUSTS. LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
THIS EVENING.

AR/SHALLENBERGER

In the hours before

Local storm report, Apr 4, 4:01 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
401 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             3 W MYRA                37.29N 82.65W
04/04/2011  E1.00 INCH       PIKE               KY   EMERGENCY MNGR

            HAIL FELL AT MARSHALL/S BRANCH OF LONG FORK.

&&

JCARICO
Special weather statement, Apr 4, 4:23 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT MON APR 4 2011

KYZ044-050>052-060-104-106-042100-
FLEMING-ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-MORGAN-
423 PM EDT MON APR 4 2011

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 500 PM EDT MONDAY AFTERNOON...

   SOUTHEASTERN FLEMING...
   ROWAN...
   EASTERN BATH...
   ELLIOTT...
   EAST CENTRAL MONTGOMERY...
   NORTHERN MORGAN AND
   NORTHERN MENIFEE.

AT 422 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
PEELED OAK...OR NEAR OWINGSVILLE...MOVING EAST AT 60 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MIDLAND AROUND
430 PM EDT...COGSWELL AROUND 435 PM EDT...LICK FORK AROUND 440 PM
EDT...LYTTEN AROUND 445 PM EDT...AND LYTTEN AROUND 450 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR EASTERN KENTUCKY.

GREIF
Local storm report, Apr 4, 4:28 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FUNNEL CLOUD     NANCY                   37.07N 84.75W
04/04/2011                   PULASKI            KY   PUBLIC

            EVENT OCCURRED BETWEEN 320 AND 350 PM.

&&

JCARICO
Local storm report, Apr 4, 4:41 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             PULASKI                 37.21N 84.64W
04/04/2011  E1.00 INCH       PULASKI            KY   TRAINED SPOTTER

&&

JCARICO
Local storm report, Apr 4, 4:53 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     NON-TSTM WND DMG FLEMING-NEON            37.19N 82.70W
04/04/2011                   LETCHER            KY   PUBLIC

            METAL FRAME CAR PORT PICKED UP BY HIGH WINDS BLOWN INTO A
            POWER LINE.

&&

ABE
Local storm report, Apr 4, 5:03 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     SOMERSET                37.08N 84.61W
04/04/2011  E70 MPH          PULASKI            KY   TRAINED SPOTTER

            70 MPH WIND GUSTS SW OF SOMERSET. REPORT VIA ESPOTTER.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:06 PM EDTWind AdvisoryJKLBath, Breathitt, Clay, Elliott, Estill, Fleming and 23 more23 hr
Apr 4, 3:34 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery, Rowan41 min
Apr 4, 3:38 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike37 min
Apr 4, 3:56 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Powell49 min
Apr 4, 4:01 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne44 min
Apr 4, 4:17 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski, Rockcastle43 min
Apr 4, 4:34 PM EDTTornado WarningJKLLaurel, Pulaski, Rockcastle26 min
Apr 4, 4:39 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more51 min
Apr 4, 4:41 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley, Pulaski, Rockcastle49 min
Apr 4, 4:41 PM EDTTornado WarningJKLBell, Knox, McCreary, Wayne, Whitley34 min
Apr 4, 4:54 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Menifee, Montgomery, Powell and 1 more51 min
Apr 4, 4:55 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Pulaski, Rockcastle35 min
Apr 4, 4:58 PM EDTTornado WarningJKLClay, Knox, Laurel, Pulaski, Rockcastle47 min
Apr 4, 5:14 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Owsley46 min
Apr 4, 5:22 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more53 min
Apr 4, 5:32 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Knott, Leslie, Owsley, Perry43 min
Apr 4, 5:35 PM EDTTornado WarningJKLKnott, Leslie, Perry40 min
Apr 4, 5:40 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Martin, Morgan, Wolfe50 min
Apr 4, 5:46 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 2 more59 min
Apr 4, 5:48 PM EDTSevere Thunderstorm WarningJKLFloyd, Harlan, Knott, Letcher, Perry, Pike42 min
Apr 4, 6:08 PM EDTTornado WarningJKLFloyd, Knott, Pike52 min
Apr 4, 6:09 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin2 hr
Apr 4, 6:14 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle119 min
Apr 4, 6:16 PM EDTTornado WarningJKLFloyd, Knott, Martin, Pike44 min
Apr 4, 6:39 PM EDTAreal Flood AdvisoryJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more94 min
Apr 4, 6:39 PM EDTTornado WarningJKLPike36 min
Apr 4, 6:52 PM EDTFlash Flood WarningJKLPulaski82 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.